Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 406, NWS Wichita, KS

August 10, 2011Kingman County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 10, 2011, 4:19 AM CDT for Kingman County, Reno County, Sedgwick County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 4:19 AM CDT (09:19 UTC)
Expired
Aug 10, 2011, 4:59 AM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kingman County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 40 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:35 AM CDTTSTM WND DMG3 S Maize, KSWINDS ESTIMATED 60 MPH. SMALL LIMBS DOWN. OFF DUTY NWS EMPLOYEE. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 3:42 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
2685 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WUUS53 KICT 100919
SVRICT
KSC095-155-173-101015-
/O.NEW.KICT.SV.W.0406.110810T0919Z-110810T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
419 AM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 515 AM CDT

* AT 414 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM MOUNDRIDGE TO 5 MILES EAST OF SOUTH
  HUTCHINSON TO 5 MILES WEST OF ARLINGTON...AND MOVING SOUTHEAST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...DOWNTOWN WICHITA...PENALOSA...NASHVILLE...PRETTY
  PRAIRIE...MOUNT HOPE...ZENDA...ANDALE...COLWICH...VALLEY CENTER...
  MAIZE...PARK CITY...CHENEY...GODDARD...WEST WICHITA...NORTHEAST
  WICHITA...WICHITA MID CONTINENT AIRPORT...EAST WICHITA...MCCONNELL
  AIR FORCE BASE AND SOUTH WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3775 9848 3792 9769 3791 9715 3761 9716
      3748 9780 3739 9795 3738 9847
TIME...MOT...LOC 0919Z 306DEG 31KT 3812 9748 3798 9781
          3785 9822
WIND...HAIL 60MPH <.75IN

$$

JAKUB
2 follow-up statements
066 
WWUS53 KICT 100940
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 AM CDT WED AUG 10 2011

KSC095-155-173-101015-
/O.CON.KICT.SV.W.0406.000000T0000Z-110810T1015Z/
SEDGWICK KS-RENO KS-KINGMAN KS-
440 AM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN...
SOUTHERN RENO AND SEDGWICK COUNTIES UNTIL 515 AM CDT...

AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VALLEY CENTER TO ANDALE TO KINGMAN...MOVING SOUTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KINGMAN...DOWNTOWN WICHITA...MAIZE...PARK CITY...CHENEY...
  GODDARD...WEST WICHITA...NORTHEAST WICHITA...NASHVILLE...WICHITA
  MID CONTINENT AIRPORT...ZENDA...EAST WICHITA...SOUTH WICHITA...
  MCCONNELL AIR FORCE BASE...NORWICH...GARDEN PLAIN...KECHI...
  WILLOWDALE...BEL AIRE AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3775 9848 3792 9769 3791 9715 3761 9716
      3748 9780 3739 9795 3738 9847
TIME...MOT...LOC 0940Z 339DEG 41KT 3786 9733 3772 9766
          3766 9817
WIND...HAIL 60MPH <.75IN

$$

JAKUB
710 
WWUS53 KICT 100959
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 AM CDT WED AUG 10 2011

KSC095-155-173-101009-
/O.CAN.KICT.SV.W.0406.000000T0000Z-110810T1015Z/
SEDGWICK KS-RENO KS-KINGMAN KS-
459 AM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN...SOUTHERN RENO AND
SEDGWICK COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 3775 9848 3792 9769 3791 9715 3761 9716
      3748 9780 3739 9795 3738 9847
TIME...MOT...LOC 0959Z 339DEG 41KT 3766 9723 3752 9756
          3746 9807

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:19 AM CDT, 1 hour earlier.

Area forecast discussion, Aug 10, 3:19 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT WED AUG 10 2011

.DISCUSSION...

MAIN FORECAST CONCERNS CONTINUE TO BE THUNDERSTORM CHANCES TODAY AND
THEN OFF AND ON THROUGH OUT THE REMAINDER OF THE FORECAST.

SYNOPSIS:
MULTIPLE ROUNDS OF THUNDERSTORM COMPLEXES HAVE MOVED SOUTHEAST FROM
WESTERN NEBRASKA THROUGH CENTRAL KANSAS AND INTO SOUTHEASTERN KANSAS
AS EXPECTED IN PREVIOUS FORECASTS.  THESE SEVERE THUNDERSTORMS HAVE
HAD WINDS OF 70 TO 90 MPH WITH GOLF BALL TO BASEBALL SIZED HAIL
TUESDAY NIGHT ACROSS SOUTHWEST NEBRASKA AND NORTHEAST TO CENTRAL
KANSAS. ANOTHER REGION OF STORMS IS POUNDING OKLAHOMA. THIS
CONVECTION AND ITS EVOLUTION WILL HAVE A HUGE IMPACT ON TODAYS
FORECAST.

TODAY - THURSDAY:
AS HAS BEEN FORECASTED FOR THE PAST FEW DAYS...MULTIPLE MCS'S ARE
TRAVERSING THE CENTRAL PLAINS.  WITH CONTINUED DEVELOPMENT UPSTREAM
IN NEBRASKA...FEEL THAT THUNDERSTORMS WILL PERSIST INTO WEDNESDAY
MORNING AND AFTERNOON.  THE THUNDERSTORMS THEMSELVES AND THE
CONVECTIVE CLOUD DEBRIS WILL WREAK HAVOC ON THE DAYTIME TEMPERATURES
TODAY.  HAVE KEPT WITH THE COOLER TEMPERATURES...WITH SOME LOCATIONS
SEEING UP TO 10-15 DEGREES BELOW NORMAL HIGHS FOR THIS TIME OF
YEAR.  EXPECT TEMPERATURES TO BE WARMER NEAR THE OKLAHOMA STATE
LINE...WITH A SHARP TEMPERATURE GRADIENT POSSIBLE DEPENDING ON WHERE
THERE ARE CLOUDS AND PRECIPITATION.

THE REGION WILL STAY UNDER NORTHWEST FLOW...ALLOWING DISTURBANCE
AFTER DISTURBANCE TO IMPACT OUR DAILY WEATHER.  ANOTHER WEAKER PULSE
OF ENERGY WILL MOVE ACROSS THE PLAINS TONIGHT INTO THURSDAY MORNING AND
COULD SPARK OFF MORE THUNDERSTORMS.  THE MAIN AREA OF THREAT IS
ACROSS SOUTHERN KANSAS...BUT CONFIDENCE IS NOT OVERLY HIGH ON TIMING
AND PLACEMENT OF THIS FEATURE AND CONVECTION. HAVE KEPT
PRECIPITATION OUT OF THE FORECAST FOR THURSDAY DURING THE DAY DUE TO
THE LACK OF CONFIDENCE.

FRIDAY - TUESDAY:
AGAIN FRIDAY NIGHT LOOKS TO BE ANOTHER TARGET FOR THE CENTRAL
PLAINS.  A STRONGER MORE POTENT UPPER LEVEL WAVE WILL MOVE SOUTH
INTO THE NORTHERN PLAINS.  ENERGY FROM THIS WILL AID IN
THUNDERSTORM/MCS DEVELOPMENT FRIDAY AND INTO FRIDAY NIGHT.  NEBRASKA
AND NORTHEASTERN KANSAS LOOK TO HAVE THE BEST CHANCES FOR THIS
DEVELOPMENT...AND HAVE INCREASED POPS SOME TO ACCOUNT FOR THIS
FACT.

THE UPPER WAVE FROM FRIDAY MOVES EASTWARD INTO THE GREAT LAKES
REGION.  AN AMPLIFIED RIDGE WILL BUILD IN BEHIND THIS WAVE WHICH WILL
CAUSE A LULL IN ACTIVITY FOR MUCH OF SATURDAY AND SUNDAY.
HOWEVER...YET ANOTHER WEAK DISTURBANCE MOVES AROUND THE BACK SIDE OF
THE TROUGH CAUSING ANOTHER CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY.

THE MULTIPLE ROUNDS OF CONVECTION AND REMNANT CLOUD COVER WILL HELP
DAYTIME TEMPERATURES TO BE NEAR TO BELOW NORMAL THROUGH THE PERIOD.

BILLINGS

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN AVIATION FORECAST CONCERN IS THE OFF AND ON THUNDERSTORMS
THROUGH OUT THE NIGHT AND INTO WEDNESDAY

MULTIPLE ROUNDS OF THUNDERSTORMS HAVE MOVED ACROSS KANSAS THIS
EVENING AND A FEW MORE ROUNDS ARE EXPECTED AS THE NIGHT WARES ON.
HAVE GONE WITH HIGHEST CONFIDENCE FOR TIMING OF
THUNDERSTORMS...WITH VCTS AND TEMPO GROUPS. DID INCLUDE A
PREVAILING GROUP AT KRSL IN THE NEXT COUPLE HOURS BASED ON
ANTICIPATED TIME OF ARRIVAL. COULD SEE BRIEF PERIODS OF IFR
CONDITIONS AND EVEN POSSIBLY LIFR IN THE HEAVIEST OF
THUNDERSTORMS. THERE COULD ALSO BE WIND GUSTS OVER 30KTS AS
THUNDERSTORMS MOVE THROUGH...BUT THIS POSSIBILITY IS EXPECTED TO
DIMINISH OVERNIGHT. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH
INTO WEDNESDAY. CURRENTLY EXPECTING ACTIVITY TO MOVE FROM
NORTHWEST TO SOUTHEAST...AND EXIT THE AREA BETWEEN 18-OOZ.

BEHIND THE CONVECTION A TIGHT PRESSURE GRADIENT WILL DEVELOP
CAUSING SOME GUSTY NORTH-NORTHEASTERLY WINDS DURING THE LATE
EVENING WEDNESDAY BEFORE DIMINISHING AS THE BOUNDARY LAYER
DECOUPLES INTO WEDNESDAY NIGHT.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  64  87  71 /  70  30  10  30
HUTCHINSON      80  63  86  70 /  70  20  10  30
NEWTON          79  62  86  69 /  70  20  10  30
ELDORADO        80  63  86  69 /  80  30  10  30
WINFIELD-KWLD   84  66  88  71 /  70  30  10  40
RUSSELL         76  60  85  68 /  70  10  10  20
GREAT BEND      78  61  85  69 /  50  10  10  20
SALINA          77  61  86  69 /  70  10  10  20
MCPHERSON       79  61  86  69 /  70  20  10  20
COFFEYVILLE     83  66  88  71 /  80  40  10  40
CHANUTE         79  63  87  69 /  80  40  10  30
IOLA            78  62  86  68 /  80  30  10  30
PARSONS-KPPF    81  65  87  69 /  80  40  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 4:01 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
401 AM CDT WED AUG 10 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
401 AM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

MULTIPLE THUNDERSTORM COMPLEXES WILL CONTINUE TO MOVE ACROSS THE ENTIRE
AREA TODAY FROM NORTHWEST TO SOUTHEAST. SOME OF THE STORMS MAY BE
SEVERE WITH DAMAGING WINDS UP TO 70 MPH...LARGE HAIL...AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH
WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE WEDNESDAY MORNING
OVER SOUTHEAST KANSAS WHERE WINDS TO 60 MPH AND QUARTER SIZE HAIL
WILL BE POSSIBLE.

STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY
STORMS THAT OCCUR THROUGH THIS TIME PERIOD.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT
THROUGH TUESDAY.  STRONG STORMS WILL BE POSSIBLE WITH ANY
STORMS THAT OCCUR THROUGH THIS TIME PERIOD.

HEAT INDICES OF 100 TO 104 ARE POSSIBLE FRIDAY AFTERNOON FOR THOSE
COUNTIES CLOSE TO THE OKLAHOMA BORDER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS
OF HAIL OR HIGH WINDS TONIGHT WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS

In the hours before

Special weather statement, Aug 10, 2:39 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT WED AUG 10 2011

KSZ032-033-047-048-100815-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
239 AM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...ELLSWORTH...LINCOLN AND RUSSELL
COUNTIES...

AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
LUCAS TO 10 MILES SOUTHWEST OF VICTORIA...AND MOVING SOUTHEAST AT 40
MPH.

DIME SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTHWESTERN BARTON...NORTHWESTERN ELLSWORTH...RUSSELL AND
SOUTHWESTERN LINCOLN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

SCHMINKE
Local storm report, Aug 10, 2:52 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     TSTM WND GST     2 ESE RUSSELL           38.88N 98.82W
08/10/2011  M62 MPH          RUSSELL            KS   ASOS

&&

KED
Local storm report, Aug 10, 2:55 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
255 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     TSTM WND GST     6 N SUSANK              38.73N 98.77W
08/10/2011  M81 MPH          RUSSELL            KS   TRAINED SPOTTER

            DAVIS WEATHER STATION.

&&

KED
Local storm report, Aug 10, 3:21 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
321 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND GST     CLAFLIN                 38.52N 98.54W
08/10/2011  M54 MPH          BARTON             KS   MESONET

&&

KED
Local storm report, Aug 10, 3:24 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND GST     ELLINWOOD               38.36N 98.58W
08/10/2011  E60 MPH          BARTON             KS   LAW ENFORCEMENT

&&

KED
Special weather statement, Aug 10, 4:04 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 AM CDT WED AUG 10 2011

KSZ032-047-101000-
BARTON-RUSSELL-
404 AM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VICTORIA TO 13 MILES
WEST OF ALBERT...AND MOVING SOUTHEAST AT 40 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:53 PM CDTSevere Thunderstorm WarningICTRussell67 min
Aug 9, 8:38 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice52 min
Aug 9, 8:51 PM CDTTornado WarningICTBarton, Ellsworth, Russell24 min
Aug 9, 9:20 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice40 min
Aug 9, 9:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice51 min
Aug 9, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice60 min
Aug 9, 10:35 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Reno, Sedgwick55 min
Aug 9, 11:02 PM CDTSevere Thunderstorm WarningICTBarton, Russell52 min
Aug 9, 11:22 PM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min
Aug 9, 11:56 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner64 min
Aug 10, 2:42 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell63 min
Aug 10, 3:09 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, McPherson, Rice, Saline51 min
Aug 10, 3:43 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.